Taiwanese Journal of Mathematics

HOMOCLINIC SOLUTIONS FOR A CLASS OF NONLINEAR SECOND-ORDER DIFFERENTIAL EQUATIONS WITH TIME-VARYING DELAYS

Yongkun Li and Li Yang

Full-text: Open access

Abstract

In this paper, by using Mawhin's continuation theorem of coincidence degree theory, we obtain some sufficient conditions for the existence of homoclinic solutions for a class of nonlinear second-order differential equations with time-varying delays. Moreover, we give an example to illustrate the feasibility of obtained results. Our results are completely new.

Article information

Source
Taiwanese J. Math., Volume 17, Number 6 (2013), 2149-2161.

Dates
First available in Project Euclid: 10 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1499706290

Digital Object Identifier
doi:10.11650/tjm.17.2013.3198

Mathematical Reviews number (MathSciNet)
MR3141879

Zentralblatt MATH identifier
1288.34058

Subjects
Primary: 34K13: Periodic solutions 34C37: Homoclinic and heteroclinic solutions

Keywords
homoclinic solutions coincidence degree differential equations time-varying delays

Citation

Li, Yongkun; Yang, Li. HOMOCLINIC SOLUTIONS FOR A CLASS OF NONLINEAR SECOND-ORDER DIFFERENTIAL EQUATIONS WITH TIME-VARYING DELAYS. Taiwanese J. Math. 17 (2013), no. 6, 2149--2161. doi:10.11650/tjm.17.2013.3198. https://projecteuclid.org/euclid.twjm/1499706290


Export citation

References

  • J. Wang, F. B. Zhang and J. X. Xu, Existence and multiplicity of homoclinic orbits for the second order Hamiltonian systems, J. Math. Anal. Appl., 366 (2010), 569-581.
  • Y. Lv and C. L. Tang, Existence of even homoclinic orbits for second-order Hamiltonian systems, Nonlinear Anal., 67 (2007), 2189-2198.
  • C. O. Alves, P. C. Carri${\rm \tilde{a}}$o and O. H. Miyagaki, Existence of homoclinic orbits for asymptotically periodic systems involving Duffing-Like equation, Appl. Math. Lett., 16 (2003), 639-642.
  • C. J. Guo, D. O'Regan, Y. T. Xu and R. P. Agarwal, Homoclinic orbits for a singular second-order neutral differential equation, J. Math. Anal. Appl., 366 (2010), 550-560.
  • J. Gruendler, Homoclinic solutions for autonomous ordinary differential equations with nonautonomous perturbations, J. Differential equations, 122 (1995), 1-26.
  • M. H. Yang and Z. Q. Han, The existence of homoclinic solutions for second-order Hamiltonian systems with periodic potentials, Nonlinear Anal. Real World Appl., 12 (2011), 2742-2751.
  • Z. Zhou and J. S. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, J. Differential Equations, 249 (2010), 1199-1212.
  • J. Sugie, Homoclinic orbits in generalized Li${\rm \acute{e}}$nard systems, J. Math. Anal. Appl., 309 (2005), 211-226.
  • S. P. Lu, Homoclinic solutions for a class of second order p-laplacian differential systems with delay, Nonlinear Anal. Real World Appl., 12 (2011), 780-788.
  • S. P. Lu, Existence of homoclinic solutions for a class of neutral functional differential equations, Acta Mathematica Sinica, English Series, 28 (2012), 1261-1274.
  • M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems, J. Differential Equations, 219 (2005), 375-389.
  • X. Lv, S. P. Lu and P. Yan, Existence of homoclinic solutions for a class of second-order Hamiltonian systems, Nonlinear Anal., 72 (2010), 390-398.
  • C. Vladimirescu, An existence result for homoclinic solutions to a nonlinear second-order ODE through differential inequalities, Nonlinear Anal., 68 (2008), 3217-3223.
  • L. J. Chen and S. P. Lu, Existence and uniqueness of homoclinic solution for a class of nonlinear second-order differential equations, J. Appl. Math., 2012 (2012), Article ID 615303, 13 pages doi:10.1155/2012/615303.
  • E. N. Dancer, On the ranges of certain damped nonlinear differential equations, Annali di Matematica Pura ed Applicata, 119 (1979), 281-295.
  • P. Girg and F. Roca, On the range of certain pendulum-type equations, J. Math. Anal. Appl., 249 (2000), 445-462.
  • P. Amster and M. C. Mariani, Some results on the forced pendulum equation, Nonlinear Anal., 68 (2008), 1874-1880.
  • R. E. Gaines and J. L. Mawhin, Coincidence Degree and Nonlinear Differential Equations, Springer-Verlag, Berlin, 1977.
  • X. H. Tang and L. Xiao, Homoclinic solutions for ordinary p-Laplacian systems with a coercive potential, Nonlinear Anal., 71 (2009), 1124-1132.
  • S. P. Lu and W. G. Ge, Periodic solutions for a kind of Li$\acute{e}$nard equation with a deviating argument, J. Math. Anal. Appl., 289 (2004), 231-243.